Alert archive / Indiana / Gale Watches in 2021
Gale Watch 1, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at Feb 3, 2021, 3:52 AM EST. It took effect at Feb 4, 2021, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 3, 2021, 3:52 AM EST (08:52 UTC)
- In effect from
- Feb 4, 2021, 7:00 AM EST
- Expired
- Feb 3, 2021, 4:12 PM EST
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted.
046 WHUS73 KIWX 030852 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 352 AM EST Wed Feb 3 2021 LMZ043-046-031700- /O.CAN.KIWX.SC.Y.0006.000000T0000Z-210203T1500Z/ /O.NEW.KIWX.GL.A.0001.210204T1200Z-210206T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 352 AM EST Wed Feb 3 2021 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 20 to 30 knots with gusts up to 45 knot gales and waves 5 to 8 ft likely, waves increasing Thursday night. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From Thursday morning through Friday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Freezing spray is likely starting Thursday night as air temperatures fall well below freezing. Gale force winds are also possible Friday night which may prompt the ongoing gale watch to be extended Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
2 follow-up statements
100 WHUS73 KIWX 031543 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1043 AM EST Wed Feb 3 2021 LMZ043-046-032345- /O.CON.KIWX.GL.A.0001.210204T1200Z-210206T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1043 AM EST Wed Feb 3 2021 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... * WHAT...South wind 15 to 25 knots with 35 knot gales Thursday into Thursday evening, becoming west at 25-35 knots with 40 to 45 knot gales on Friday. Waves building to 6 to 10 feet by late Thursday night and Friday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From Thursday morning through Friday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Freezing spray is likely starting late Thursday night as air temperatures fall well below freezing. Gale force winds are also possible Friday night which may prompt the ongoing gale watch to be extended Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
013 WHUS73 KIWX 032112 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 412 PM EST Wed Feb 3 2021 LMZ043-046-040515- /O.UPG.KIWX.GL.A.0001.210204T1200Z-210206T0000Z/ /O.NEW.KIWX.GL.W.0001.210205T0000Z-210205T2100Z/ /O.NEW.KIWX.SC.Y.0007.210204T1200Z-210205T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 412 PM EST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 7 PM THURSDAY TO 4 PM EST FRIDAY... * WHAT...For the Small Craft Advisory, south wind increasing to 15 to 25 knots Thursday with gusts to 30 knots. Waves building to 2 to 4 feet early Thursday evening. For the Gale Warning, west gales to 35 to 40 knots Thursday night and Friday. Waves building to 6 to 12 feet Thursday night. Waves 5 to 10 feet Friday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, from 7 PM Thursday to 4 PM EST Friday. For the Small Craft Advisory, from 7 AM to 7 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Freezing spray is also likely Thursday night and Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Feb 3, 3:24 AM EST, 28 minutes earlier.
Area forecast discussion, Feb 3, 3:24 AM EST, 28 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 324 AM EST Wed Feb 3 2021 .SYNOPSIS... Issued at 235 AM EST Wed Feb 3 2021 Dry conditions and seasonal temperatures are expected through Thursday morning. Focus then shifts to a system Thursday afternoon into Thursday night that will bring a wintry mix. Look for the coldest air in over two years to invade the region early next week. Continued snow showers and potentially dangerous wind chills will be possible. && .SHORT TERM...(Today and Tonight) Issued at 235 AM EST Wed Feb 3 2021 Surface high pressure that is currently centered just west of Lake Michigan will shift eastward today. Northwesterly flow will bring some lake effect clouds during the day. The flow then shifts southerly this evening as low pressure deepens over the Great Plains. This will in turn bring increasing clouds overnight, but conditions will remain dry. Temperatures will be near normal with highs today in the low 30s, and overnight lows in the upper teens to low 20s. && .LONG TERM...(Thursday through Tuesday) Issued at 235 AM EST Wed Feb 3 2021 A low pressure system will move into the area on Thursday. The aforementioned southerly flow ahead of this system will warm temperatures into the mid 30s. Therefore expect a mix of rain and snow through much of the day, which will limit initial snow accumulations. But then as the negatively tilted trough axis and accompanying cold front swing through Thursday night, much colder air will arrive quickly, while it may remain a few degrees above freezing just above the surface layer. This may result in some areas seeing a brief period of freezing rain before morning. Flash freezing of wet roadways is also a concern. Strong winds will also accompany this front, with gusts in excess of 30 mph, which could cause freezing spray along the Lake Michigan shoreline. Winds will remain gusty on Friday, producing wind chills below zero. A persistent Westerly flow will also allow lake effect snow to continue through Saturday morning, especially in Michigan. A fast moving clipper system is also now forecast to arrive Saturday evening, bringing another quick shot of snow to the region. A very broad trough covering the central and eastern states will continue to usher in arctic air going into the beginning of next week. The coldest temperatures are expected Sunday night, with lows near or just below zero, and wind chills -10 to -15. There is uncertainty in these numbers though, since another clipper is progged to move through during this period, and the associated cloud cover could keep temperatures from getting quite that cold. West-northwest flow would then allow clouds and lake effect snow to persist into Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 104 AM EST Wed Feb 3 2021 Stratocu just under the base of the subsidence inversion was still spreading onshore from the nearly completely ice-free waters of Lake Michigan. May have gone too optimistic with the VFR TAFs as believe daytime mixing with the addition of upstream moisture may cause a 020-025 deck to form this morning and persist into this afternoon, especially at SBN. Otherwise, winds should become south on the back side of the high pressure area with VFR conditions into tonight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel/Cobb SHORT TERM...Cobb LONG TERM...Cobb AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 2, 10:01 PM EST, 5 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1001 PM EST Tue Feb 2 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040315- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 1001 PM EST Tue Feb 2 2021 /901 PM CST Tue Feb 2 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A wintry mix is expected Thursday, ending as snow Thursday night into Friday. Windy conditions are also expected to develop Thursday night and Friday. The combination of the windy conditions and lake effect show showers may result in hazardous travel conditions late Thursday night into Friday across southwest Lower Michigan. Extremely cold temperatures are expected late in the weekend into early next week, including sub zero lows Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-040315- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1001 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Hazardous conditions for small craft through Wednesday morning. Conditions hazardous to small craft are expected Thursday night into Monday. Gale force gusts are possible late Thursday night into early Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 4:00 PM EST | Winter Weather Advisory | IWX | DeKalb, Elkhart, Fulton, LaGrange, Marshall, Noble and 4 more | 51 hr |
| Feb 3, 4:12 PM EST | Gale Warning | IWX | 51 hr | |
| Feb 3, 4:12 PM EST | Small Craft Advisory | IWX | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.